Frank,,,It is terrible to be cured of hep only to be left with lots of unknown medical issues and my heart does go out to you. We spend so much time in drs offices before,,,during and after tx that you just don't want to be living your life in drs office but,,,,,in your condition,,,I would be having every test run I could so I could get some answers and some relief!
DD,,,I also didn't know how bad you had post sides and I can see why you are constantly looking for answers. It has to be frustrating!! Are you currently working and if so does any of this interfere with your work?
Thanks for the inquiries and kind comments. In spite of the wide array of symptoms, I still try to live a pretty normal and active life, with lots of travel and some exercise and a little golf, tennis, etc. I run a consulting business and push myself hard to keep up with the demands, as well as family, kids (mostly grown and graduated from college and grad school, and another still on the way toward college), and some community activities.
Yes the post-tx problems do interfere, but I am good at keeping them 'invisible' to the outside world. I have to push very hard to shake the fatigue, and work through it much of the time. I really feel it in the evening, and have a hard time keeping from falling asleep frequently once dinner is finished. Waking up and getting going is also a real 'bear', and I feel groggy and dazed on waking, beyond what I have ever felt before....even with eight hours sleep. For me the answer is probably to keep the healthy eating and exercise regime at a high level, and then to follow up on medical issues and try to address each one individually with the right doctors. BP is manageable, and probably some of the metabolic syndrome markers may be amenable to continued diet and medication, etc. I am not sure what will really mitigate the fatigue, the periods of weakness and almost trance-like feelings when sitting for awhile, etc. Motivation is really tougher after tx, and though I do feel healthier in some ways, I also feel less strong physically, less excited about everything, and more prone to bodily aches and pains.
Most people who know me have NO idea anything is amiss, and have never had a clue even during my tx'es. Its hard to explain how crummy you can feel, while appearing so normal. Maybe over the years some of this will fade away, but I am not extremely optomistic that everything will feel a lot better. We will see. Best wishes to all of you!
i am 1 year post tx and still have fatigue, skin problems and slight depression.
i always try to voice my concerns over txing when it is not urgent. if i did not svr, even at stage 3, i would never tx again with present drugs when better and shorter tx is so close to approval. it has ruined my life. do not know what else to say.
Ok i didnt know "interferon can muck with the metabolism" does this happen with everyone?
You have said it all. For some reason anti TX opinions on this board get shouted down. There are as many Neg as Pos for Tx.
This sounds so elementary that I am reluctant to ask... but I will anyway. How is your hemoglobin? Mike